Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 2, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at May 2, 2018, 4:51 PM CDT for Cook County, Illinois. It was in force for 24 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2018, 4:51 PM CDT (21:51 UTC)
- Expired
- May 2, 2018, 5:15 PM CDT
- In force
- 24 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Cook County, IL
The radar
The Chicago radar (KLOT), 44 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 4:51 PM CDT | TSTM WND GST 67 | Midway Airport, IL | 58 KNOT GUST. |
| May 2, 4:52 PM CDT | TSTM WND DMG | Midway Airport, IL | MULTIPLE REPORTS OF DAMANGE FROM STRONG WINDS AND QUARTER SIZE HAIL NEAR MIDWAY AIRPORT. DAMAGE TO TREES, VEHICLES, LIGHT POLES, AND HOUSES INCLUDING SIDING AND A LARGE SECTION OF ROOF TORN OFF. |
| May 2, 4:53 PM CDT | HAIL 1 | Midway Airport, IL | REPORTED BY SOUTHWEST AIRLINES EMPLOYEE. |
| May 2, 5:00 PM CDT | TSTM WND DMG | 5 N Chatham, IL | ROOF DAMAGE TO A BUILDING ACROSS FROM WASHINGTON PARK AT 51ST AND KING DRIVE...5035 KING DRIVE. ALSO DOWNED TREES IN THE AREA. DAMAGE RESULTED IN AN EVACUATION ORDER BY CFD AND DEPT OF BUILDINGS. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 3:56 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1725 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 301 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
502
WUUS53 KLOT 022151
SVRLOT
ILC031-022215-
/O.NEW.KLOT.SV.W.0002.180502T2151Z-180502T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Chicago/Romeoville Il
451 PM CDT WED MAY 2 2018
The National Weather Service in Chicago has issued a
* Severe Thunderstorm Warning for...
East central Cook County in northeastern Illinois...
* Until 515 PM CDT
* At 451 PM CDT, a severe thunderstorm was located over Midway
Airport, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Chicago, Cicero, Berwyn, Stickney, Midway Airport, Burbank,
Bridgeport, Forest View, Bedford Park, Englewood, Hyde Park,
Bridgeview and South Chicago.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4175 8780 4184 8778 4184 8761 4180 8758
4178 8757 4178 8756 4176 8756 4176 8754
4175 8754 4175 8753 4174 8754 4174 8753
4173 8753
TIME...MOT...LOC 2151Z 272DEG 38KT 4179 8773
HAIL...<.75IN
WIND...60MPH
$$
BIRK3 follow-up statements
014
WWUS53 KLOT 022155
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville Il
455 PM CDT WED MAY 2 2018
ILC031-022215-
/O.CON.KLOT.SV.W.0002.000000T0000Z-180502T2215Z/
Cook IL-
455 PM CDT WED MAY 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR EAST CENTRAL COOK COUNTY...
At 454 PM CDT, a severe thunderstorm was located over Bridgeport, or
near Midway Airport, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Chicago, Cicero, Berwyn, Stickney, Midway Airport, Burbank,
Bridgeport, Forest View, Bedford Park, Englewood, Hyde Park,
Bridgeview and South Chicago.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4175 8780 4184 8778 4184 8761 4180 8758
4178 8757 4178 8756 4176 8756 4176 8754
4175 8754 4175 8753 4174 8754 4174 8753
4173 8753
TIME...MOT...LOC 2154Z 272DEG 38KT 4179 8768
HAIL...1.00IN
WIND...60MPH
$$
BIRK785
WWUS53 KLOT 022206
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville Il
506 PM CDT WED MAY 2 2018
ILC031-022215-
/O.CON.KLOT.SV.W.0002.000000T0000Z-180502T2215Z/
Cook IL-
506 PM CDT WED MAY 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR EAST CENTRAL COOK COUNTY...
At 506 PM CDT, a severe thunderstorm was located over Hyde Park, or
near Chatham, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Chicago and Hyde Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4178 8765 4184 8764 4184 8761 4180 8758
4178 8757 4178 8756 4177 8755 4177 8754
4175 8753
TIME...MOT...LOC 2206Z 284DEG 28KT 4179 8756
HAIL...1.00IN
WIND...60MPH
$$
BIRK539
WWUS53 KLOT 022210
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville Il
510 PM CDT WED MAY 2 2018
ILC031-022220-
/O.EXP.KLOT.SV.W.0002.000000T0000Z-180502T2215Z/
Cook IL-
510 PM CDT WED MAY 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL COOK COUNTY WILL
EXPIRE AT 515 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
northeastern Illinois.
LAT...LON 4178 8765 4184 8764 4184 8761 4180 8758
4178 8757 4178 8756 4177 8755 4177 8754
4175 8753
TIME...MOT...LOC 2210Z 272DEG 38KT 4179 8750
$$
BIRKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 2:53 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, May 2, 2:53 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Chicago/Romeoville, IL 253 PM CDT Wed May 2 2018 .SHORT TERM... 252 PM CDT Through Thursday... Active weather expected over the next 24 hours, with the potential for a few strong to possibly severe thunderstorms late this afternoon through the evening. Gulf moisture is finally arriving across the area as dew points range from the mid and upper 50s north to the low 60s south. Clearing behind an MCV this morning allowed for a period of mostly sunny skies, pushing temps into the mid 80s for much of the area. With the slowly rising dew points, this should push MLCAPE values over 1000j/kg. Convection has recently initiated west of I-39 over the past hour in response to weak WAA ahead of a surface boundary across IA. Short-term model guidance has been latching on to this trend since this morning. Expect scattered coverage to spread NE across the rest of the CWA over the next several hours. A few of these storms could be strong, with small hail and gusty winds possible. Near-term guidance also supports convection currently initiating over eastern IA to try to congeal into several storm clusters that will shift eastward across the central CWA during the early evening hours. Have lower confidence on this evolution given the lack of large scale forcing and a stronger cap this far east. However, with modest instability and effective shear of 35-40kts, isolated severe storms with large hail and strong winds will be possible. Beyond this evening, the forecast becomes quite muddled as it hinges on the evolution of convection this evening and an associated development cold pool/surface boundary. Showers and some thunder associated from a convective complex over KS this evening should reach the region late tonight. Model trends have been to shift this activity farther south with each subsequent run as this evening's convection across the area pushes an outflow boundary as far south as the southern CWA. With the lack of any notable forcing and minimal instability, conditions Thursday morning into the mid afternoon should be mostly dry. Isolated to scattered convection will the initiate along the aforementioned outflow boundary late Thursday afternoon. Again, where this convection occurs will depend on the location of the boundary. Kluber && .LONG TERM... 225 PM CDT Thursday night through Wednesday... A stretch of normal to above normal warmth is expected within the extended time frame, with only a couple chances for showers and thunderstorms. Thursday night, showers and thunderstorms will be ongoing as an area of low pressure lifts into the western Great Lakes and a trailing cold front sweeps across northern Illinois and northwest Indiana. Precipitation chances wind down in the wake of the front as high pressure builds over the region for Friday. Does appear northwest gradient should weaken enough during the afternoon to turn a lake breeze into especially the southern half of the Chicago metro area which will limit highs in the 60s. Inland, expect temps to warm into the 70s. Zonal upper flow to start of the weekend will become increasingly amplified as a series of shortwaves carve out a trough that sets up from the central Great Lakes into New England. A modest surface reflection will move from the Upper Midwest Saturday and across the Great Lakes over the weekend. A trailing cold front will push south across the local area Saturday night into early Sunday and could bring widely scattered showers/thunderstorms. Unfavorable diurnal timing of fropa and upper level support focused well to our north should help keep precipitation coverage and intensity in check for northern Illinois and northwest Indiana. Broad high pressure will build into the Upper Midwest Sunday and spread into the Ohio Valley through Tuesday. Should bring several days of nice weather, though north flow Sunday and Monday will moderate temperatures. Onshore flow will hold temps in the 50s to low 60s near the lake while inland temps should still top out near 70F. Fair weather continues into midweek, and expect a gradual warming trend as southwest flow returns behind the ridge axis. BMD && .AVIATION... For the 18Z TAFs... Some notable changes made to the forecast with this issuance as observation and model trends are favoring a more focused period of precip late this afternoon into mid evening across northern IL, with a second round late tonight across most of the area. TS appears more likely with the first round generally between 23-02Z at ORD/MDW. There exists a small chance of hail with these thunderstorms. For the overnight precip, thunder chances are beginning to look fairly low as better convection remains south of the terminals. A broken MVFR cloud deck is expected after precip diminish Thursday morning, and may persist through most of the day. Kluber && .MARINE... 225 PM CDT A quasi-stationary frontal trough will remain draped over Lake Michigan through much of the remainder of the week. The front extends from the Texas Panhandle across Lake Michigan to the Canadian Maritimes this afternoon. It will very gradually sag south through midday Thursday. Generally north to northeast winds will be in place north of the boundary and south to southwest winds in place to the south. Light flow will be in place near the frontal trough. Low pressure will develop along the front over the central Plains this evening and tonight and lift to central Lake Michigan late Thursday night into early Friday. Northwest to west winds will overspread the lake in the wake of the low Friday and Saturday. BMD && .LOT WATCHES/WARNINGS/ADVISORIES... IL...None. IN...None. LM...None. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, May 2, 4:06 PM CDT, 45 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
406 PM CDT Wed May 2 2018
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
032115-
Winnebago-Boone-McHenry-Lake Illinois-Ogle-Lee-De Kalb-Kane-
DuPage-Cook-La Salle-Kendall-Grundy-Will-Kankakee-Livingston-
Iroquois-Ford-Lake Indiana-Porter-Newton-Jasper-Benton-
406 PM CDT Wed May 2 2018 /506 PM EDT Wed May 2 2018/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR North Central Illinois...
Northeast Illinois AND Northwest Indiana.
.DAY ONE...Tonight.
WEATHER HAZARDS EXPECTED:
Elevated Thunderstorm Risk...with an associated:
Limited Tornado Risk.
Elevated Hail Risk...up to quarter size.
Elevated Thunderstorm Wind Damage Risk...up to 65 MPH.
Elevated Flooding Risk.
DISCUSSION:
Multiple rounds of thunderstorms are expected through tonight as
as a slow moving cold front approaches from the northwest. Some
storms could be severe with the capability of producing damaging
winds and large hail through this evening. The severe threat
should gradually diminish with time and eastward extent overnight.
Locally heavy rainfall amounts, in excess of an inch, are
possible.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Thursday...
Elevated Flooding Risk.
Elevated Severe Thunderstorm Risk.
Friday through Sunday...
Limited Thunderstorm Risk.
DISCUSSION:
Isolated to scattered thunderstorms may occur at times during the
day Thursday, though the best focus for potentially strong to
severe thunderstorms will be from late Thursday afternoon into the
overnight hours of Thursday night. Damaging winds, large hail and
locally heavy rainfall will be possible with these storms.
Thunderstorms will end from northwest to southeast Friday.
.SPOTTER INFORMATION STATEMENT...
Spotters will likely be needed through mid evening.
GENERAL STORM MOTION OF THE DAY:
Moving to the northeast at 45 MPH.
&&
LMZ740>745-032115-
Winthrop Harbor to Wilmette Harbor-
Wilmette Harbor to Northerly Island-
Northerly Island to Calumet Harbor-Calumet Harbor to Gary-
Gary to Burns Harbor-Burns Harbor to Michigan City-
406 PM CDT Wed May 2 2018
THIS HAZARDOUS WEATHER OUTLOOK IS FOR the Illinois nearshore
waters of Lake Michigan AND the Indiana nearshore waters of Lake
Michigan.
.DAY ONE...Tonight.
Elevated Thunderstorm Risk.
Some thunderstorms through this evening will be capable of
producing wind gusts of 34 knots or greater and small hail.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Thursday...
Limited Thunderstorm Risk.
Hazardous Conditions for Small Craft are possible.
Friday through Sunday...
Limited Thunderstorm Risk.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-032115-
Lake Michigan from Michigan City IN to St. Joseph MI 5 NM
offshore to Mid Lake-
Lake Michigan from Seul Choix Point to Rock Island Passage 5 NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and north of a line from Charlevoix MI to South
Fox Island 5 NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5 NM offshore to
Mid Lake-
Lake Michigan from Point Betsie to Manistee MI 5 NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5 NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5 NM offshore to
Mid Lake-
Lake Michigan from Sheboygan to Port Washington WI 5 NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5 NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5 NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor IL to Michigan City IN 5 NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5 NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5 NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5 NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5 NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5 NM offshore to Mid
Lake-
Lake Michigan from St. Joseph to South Haven MI 5 NM offshore to
Mid Lake-
406 PM CDT Wed May 2 2018
THIS HAZARDOUS WEATHER OUTLOOK IS FOR the open waters of Lake
Michigan.
.DAY ONE...Tonight.
Elevated Thunderstorm Risk.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Thursday through Sunday...
Limited Thunderstorm Risk.
&&
JEE
Visit us at http://weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicagoIn the hours before
Local storm report, May 2, 3:17 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
317 PM CDT WED MAY 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL ROCHELLE 41.92N 89.06W
05/02/2018 E0.25 INCH OGLE IL TRAINED SPOTTER
A BRIEF PERIOD OF PEA SIZED HAIL THAT LASTED ABOUT A
MINUTE.
&&
RCSpecial weather statement, May 2, 3:42 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville Il
342 PM CDT WED MAY 2 2018
ILZ011-019-020-022115-
De Kalb IL-Kendall IL-La Salle IL-
342 PM CDT WED MAY 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KENDALL...
NORTHEASTERN LA SALLE AND SOUTHEASTERN DE KALB COUNTIES UNTIL 415 PM
CDT...
At 342 PM CDT, Doppler radar was tracking a strong thunderstorm over
Serena, moving northeast at 35 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Plano, Sandwich, Serena, Sheridan, Somonauk, Newark, Millington and
Lisbon.
LAT...LON 4173 8860 4147 8843 4146 8852 4146 8859
4145 8860 4141 8884 4150 8889
TIME...MOT...LOC 2042Z 243DEG 29KT 4151 8877
BMDSpecial weather statement, May 2, 4:22 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville Il
422 PM CDT WED MAY 2 2018
ILZ006-014-022145-
Lake IL-Cook IL-
422 PM CDT WED MAY 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAKE AND
NORTHWESTERN COOK COUNTIES UNTIL 445 PM CDT...
At 421 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hoffman Estates, moving east at 35 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Arlington Heights, Evanston, Schaumburg, Palatine, Skokie, Des
Plaines, Mount Prospect, Hoffman Estates, Glenview, Buffalo Grove,
Wheeling, Park Ridge, Northbrook, Highland Park, Wilmette, Vernon
Hills, Rolling Meadows, Morton Grove, Lake Zurich and Lake Forest.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
northeastern Illinois.
LAT...LON 4219 8779 4213 8774 4210 8771 4208 8768
4206 8767 4203 8767 4203 8819 4215 8820
4225 8782
TIME...MOT...LOC 2121Z 257DEG 31KT 4209 8812
BMDSpecial weather statement, May 2, 4:27 PM CDT, 24 minutes before
Special Weather Statement National Weather Service Chicago/Romeoville Il 427 PM CDT WED MAY 2 2018 ILZ020-022-022200- Will IL-Kendall IL- 427 PM CDT WED MAY 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KENDALL AND NORTHWESTERN WILL COUNTIES UNTIL 500 PM CDT... At 426 PM CDT, Doppler radar was tracking a strong thunderstorm near Shorewood, or 7 miles northwest of Minooka, moving east at 35 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Joliet, Bolingbrook, Romeoville, Plainfield, Lockport, Channahon, Shorewood, Rockdale, Crest Hill, Preston Heights, Crystal Lawns and Fairmont. A severe thunderstorm watch remains in effect until 1100 PM CDT for northeastern Illinois. LAT...LON 4150 8841 4157 8841 4172 8809 4146 8805 TIME...MOT...LOC 2126Z 257DEG 30KT 4155 8832 BMD
Special weather statement, May 2, 4:28 PM CDT, 23 minutes before
Special Weather Statement National Weather Service Chicago/Romeoville Il 428 PM CDT WED MAY 2 2018 ILZ020-022-022200- Will IL-Kendall IL- 428 PM CDT WED MAY 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KENDALL AND NORTHWESTERN WILL COUNTIES UNTIL 500 PM CDT... At 428 PM CDT, Doppler radar was tracking a strong thunderstorm near Shorewood, or near Minooka, moving east at 35 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Joliet, Bolingbrook, Romeoville, Plainfield, Lockport, Channahon, Shorewood, Rockdale, Crest Hill, Preston Heights, Crystal Lawns and Fairmont. A severe thunderstorm watch remains in effect until 1100 PM CDT for northeastern Illinois. LAT...LON 4150 8841 4157 8841 4172 8809 4146 8805 TIME...MOT...LOC 2128Z 257DEG 30KT 4155 8831 BMD
Special weather statement, May 2, 4:47 PM CDT, 4 minutes before
Special Weather Statement National Weather Service Chicago/Romeoville Il 447 PM CDT WED MAY 2 2018 ILZ014-022200- Cook IL- 447 PM CDT WED MAY 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COOK COUNTY UNTIL 500 PM CDT... At 446 PM CDT, Doppler radar was tracking a strong thunderstorm over Summit, moving east at 30 mph. Isolated wind gusts of 45 to 50 mph will be possible with this storm. Locations impacted include... Chicago, Cicero, Oak Lawn, Berwyn, Brookfield, La Grange, Justice, Summit, Lyons, Riverside, Stickney, Willow Springs, Midway Airport, Burbank, Evergreen Park, Chicago Ridge, Hickory Hills, North Riverside, Countryside and Merrionette Park. A severe thunderstorm watch remains in effect until 1100 PM CDT for northeastern Illinois. LAT...LON 4173 8788 4184 8786 4186 8765 4167 8764 TIME...MOT...LOC 2146Z 278DEG 28KT 4178 8781 BIRK
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 3:42 PM CDT | Special Weather Statement | LOT | Kendall | 33 min |
| May 2, 4:22 PM CDT | Special Weather Statement | LOT | Lake | 23 min |
| May 2, 4:27 PM CDT | Special Weather Statement | LOT | Kendall | 33 min |
| May 2, 4:28 PM CDT | Special Weather Statement | LOT | Kendall | 32 min |
| May 2, 4:35 PM CDT | Severe Thunderstorm Warning | LOT | DuPage, Will | 25 min |
| May 2, 4:43 PM CDT | Special Marine Warning | LOT | 47 min | |
| May 2, 4:47 PM CDT | Special Weather Statement | LOT | Cook | 13 min |
| May 2, 4:55 PM CDT | Special Marine Warning | LOT | 35 min | |
| May 2, 4:58 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Will | 32 min |
| May 2, 5:02 PM CDT | Severe Thunderstorm Warning | LOT | Kankakee | 43 min |
| May 2, 5:17 PM CDT | Severe Thunderstorm Warning | LOT | Ogle, Winnebago | 43 min |
| May 2, 5:46 PM CDT | Severe Thunderstorm Warning | LOT | Boone, Ogle, Winnebago | 44 min |
| May 2, 5:53 PM CDT | Severe Thunderstorm Warning | LOT | Ogle | 52 min |
| May 2, 5:57 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb, Lee | 48 min |
| May 2, 6:20 PM CDT | Severe Thunderstorm Warning | LOT | Boone, DeKalb, Kane, McHenry | 40 min |
| May 2, 6:28 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb, Kane | 47 min |
| May 2, 6:34 PM CDT | Severe Thunderstorm Warning | LOT | Boone, DeKalb, Ogle | 41 min |
| May 2, 6:34 PM CDT | Severe Thunderstorm Warning | LOT | Lee, Ogle | 41 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.